Alert archive / Wyoming / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 91, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 26, 2003, 4:06 PM MDT for Laramie County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2003, 4:06 PM MDT (22:06 UTC)
- Expired
- Jul 26, 2003, 4:45 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 32 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 2662 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 262206 SVRCYS WYC021-262245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 405 PM MDT SAT JUL 26 2003 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LARAMIE COUNTY IN SOUTHEAST WYOMING * UNTIL 445 PM MDT * AT 357 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS IN EXCESS OF 60 MPH 8 MILES SOUTHWEST OF FEDERAL...OR ABOUT 20 MILES SOUTHEAST OF LARAMIE...MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE HORSE CREEK THE CITY OF CHEYENNE IS NOT INCLUDED IN THIS WARNING. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. LAT...LON 4157 10525 4102 10528 4101 10486 4150 10490 $$ STARK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:20 PM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 26, 1:20 PM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 120 PM MDT SAT JUL 26 2003 18Z SFC ANALYSIS SHOWS COLD FRONT IN COLORADO ALREADY WITH LIGHT NORTH TO NORTHEAST SURFACE WINDS. CHEYENNE 88D VAD WIND PROFILER SHOWS LIGHT EAST WINDS IN LOWEST 4000 FT...WITH CROSS OVER TO LIGHT WEST WINDS ABOVE THAT. A FEW STORMS HAVE ALREADY FORMED DURING THE EARLY AFTERNOON...THOUGH THEY HAVE BEEN SHORT LIVED AND VISUALLY APPEAR TO BE SMALL SO FAR. MAIN SHORT WAVE TROF ALREADY IN CENTRAL PART OF THE NEBRASKA PANHANDLE AND MOVING AWAY. THAT APPEARS TO BE ONE REASON FOR STORMS TO BE FAIRLY WELL BEHAVED. THINK THAT INSTABILITY HAS BEEN HELD IN CHECK BY WARM TEMPERATURES ALOFT AND SOMEWHAT COOLER TEMPERATURES AT LOW LEVELS...THOUGH INCREASED SURFACE DEWPOINTS MAY JUST BE ENOUGH TO OFFSET COOLER TEMPS. WILL CONTINUE SCATTERED SHOWERS AND EVENING THUNDERSTORMS MOST AREAS IN TONIGHTS FORECAST. HAVE INCREASED LOW TEMPS JUST A TAD BASED ON UPSTREAM VALUES THIS MORNING AND EXPECTED CLOUD COVER. SHORTWAVE TROF VISIBILE ON WATER VAPOR SATELLITE IMAGERY OVER NV/ID THIS AFTERNOON SHOULD BE APPROACHING FORECAST AREA ON SUNDAY...SO ANOTHER CHANCE OF SHOWERS AND LATE DAY THUNDERSTORMS. TEMPERATURES COOLER ON SUNDAY THAN TODAY...AND SHOULD BE HELD IN THE 70S/80S AT LOWER ELEVATIONS. IN LATER PDS...SOME LINGERING SHWRS AROUND SUN EVNG...WITH CLDS HANGING AROUND INTO MON MRNG...THEN DECRSG CLDS FROM N TO S ACRS THE AREA AS DRIER NW FLOW ALOFT SPREADS IN. HAVE KEPT A TOKEN 10% POP FOR MON AND TUE LATE DAY ISOLD SHWRS/TSTMS BASED ON SOME INSTBLTY AND PERHAPS POCKETS OF LINGERING MID LVL MSTR. ETA SHOWS THE NEXT UPR TROF DIGGING SEWD INTO THE UPR MIDWEST ON TUE A BIT STGR THAN AVN...WITH ITS ASSOCD CDFNT MOVG A LTL FURTHER S INTO THE NRN PARTS OF THE AREA. ETA ALSO HAS SOME PCPN WITH THIS FTR WHILE AVN DRY... ANOTHER REASON TO AT LEAST HANG ON TO 10% POPS. BY WED INTO THU...SHOULD BE MAINLY DRY AS THE PERSISTENT UPR HIGH STARTS MIGRATING EWD AGAIN. WILL PROBABLY BE SOME MSTR WORKING BACK INTO THE REGION THU AFTN/EVNG...WITH GFS SHOWING A BETTER AMT MOVING IN ON FRI INTO SAT...SO WILL HAVE 20-30% LATE DAY POPS THOSE DAYS. TEMPS GRADUALLY WARM UP MON-WED...THEN BACK TO SEMI-HOT AGAIN FOR THU THRU SAT. .CYS... WY...NONE. NE...NONE.
Hazardous weather outlook, Jul 26, 2:57 PM MDT, 1 hour 9 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-271130- HAZARDOUS WEATHER OUTLOOK...UPDATED/CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 257 PM MDT SAT JUL 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS...A FEW CAPABLE OF PRODUCING VERY HEAVY RAIN...LARGE AMOUNTS OF SMALL HAIL AND WIND GUSTS UP TO 50 MPH...WILL SPREAD FROM THE LARAMIE VALLEY ACROSS THE LARAMIE RANGE. THE STORMS SHOULD WEAKEN A LITTLE AS THEY MOVE ACROSS THE SOUTHEAST WYOMING PLAINS AND WESTERN NEBRASKA PANHANDLE DURING THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. COOLER AIR WILL SPREAD ACROSS THE REGION SUNDAY WITH UPSLOPE FLOW CONTINUING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. ON MONDAY DRIER AIR WILL RETURN TO THE REGION AS NORTHWESTERLY UPPER LEVEL WINDS DEVELOP WITH DRY AND SEASONABLE CONDITIONS EXPECTED THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM THE LARAMIE VALLEY EASTWARD INTO THE SOUTHWEST CORNER OF THE NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING. SPOTTER ACTIVITATION IS NOT EXPECTED ELSEWHERE. BANN
Nearby
Severe Thunderstorm Warnings in Wyoming, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.